Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Is it possible for medication taken for depression lose its effect?

    I have been taking Luvox and seeing a psychologist for more than 6 months. When I first started taking it I felt great. I felt that things were finally changing for the better and I was overcoming my depression and anxiety. Now it seems like I'm back to where I was. Everyone has noticed I'm not as bubbly as before. Should I keep taking it, change the dosage or speak to my psychiatrist?
  • Find a professional to answer your question

  • My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease ... View Profile

    In my experience this can happen. The first anti-depressant that I was on was great for the first 3 months. Then it stopped working (actually, worse than than that - bad suicidal ideation :-( ).

    So, I went back to my psychiatrist and told him how I was feeling. He listened to me with respectful care and switched me to a different one which (3 years and counting…) is working well.

    I *strongly* recommend that you talk to your psychiatrist about this.

  • Max is a consultant psychologist working in the public and private health sectors. He currently holds several appointments at Monash Health where he provides specialist ... View Profile

    Hi there,

    I'm not a psychiatrist so would hesitate to offer an opinion here other than encouraging you to see your GP or treating psychiatrist. Medications often need to be monitored, changed, or titrated, so it is possible that what you are taking needs to be reviewed.

    Cheers,

    Max.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices